zbMATH — the first resource for mathematics

On existence of log minimal models and weak Zariski decompositions. (English) Zbl 1255.14016
One of the main problems in birational geometry is the existence of minimal models and Mori fibre spaces. More precisely, given an LC pair \((X,B)\), it is conjectured that it admits a minimal model if the log canonical divisor \(K_X+B\) is pseudoeffective and a Mori fiber space if this is not the case.
It has been long believed that the crucial point of the proof is the nonvanishing conjecture, that roughly says that if \(K_X+B\) is pseudoeffective, then it is in fact effective.
By using an inductive argument on the dimension, in [Compos. Math. 145, No. 6, 1442–1446 (2009; Zbl 1186.14015)] and [J. Reine Angew Math. 658, 99–113 (2011; Zbl 1226.14021)], the author of this paper reduced, in fact, the existence of minimal models and Mori fibre spaces to (a weak form of) the nonvanishing conjecture. The aim of this paper is to work towards a further reduction.
In particular the notion of weak Zariski decomposition is introduced: a pseudoeffective divisor is said to admit a weak Zariski decomposition if, up to birational morphisms, it can be written as the sum of an effective and a nef divisor. In particular every effective divisor trivially admits a decomposition of this type.
The idea is to reduce the existence of minimal models to the existence of weak Zariski decompositions for pseudoeffective log canonical divisors, by using again an inductive approach.
Actually a stronger inductive hypothesis is needed, namely the full log minimal model program, that is existence and termination of arbitrary log flips (for DLT pairs).
The main theorem roughly says that if we assume the log minimal model program in dimension \(d-1\), then an LC pair \((X,B)\) of dimension \(d\) has a minimal model, provided that \(K_X+B\) admits a weak Zariski decomposition.
As a corollary a new proof of the existence of minimal models (and Mori fiber spaces) in dimension 4, first proved in [V. V. Shokurov, “Letters of a bi-rationalist: VII. Ordered termination”, Proc. Steklov Inst. Math. 264, 178–200 (2009), arXiv:math/0607822], is given.
Note that all results also hold in the relative setting.

14E30 Minimal model program (Mori theory, extremal rays)
14C20 Divisors, linear systems, invertible sheaves
Full Text: DOI arXiv
[1] Birkar C.: On existence of log minimal models. Compositio Math. 145, 1442–1446 (2009) · Zbl 1186.14015 · doi:10.1112/S0010437X09004187
[2] Birkar C.: On existence of log minimal models II. J. Reine Angew Math. 658, 99–113 (2011) · Zbl 1226.14021
[3] Birkar C.: Log minimal models according to Shokurov. J. Algebra Number Theory 3(8), 951–958 (2009) · Zbl 1194.14021 · doi:10.2140/ant.2009.3.951
[4] Birkar C., Cascini P., Hacon C., McKernan J.: Existence of minimal models for varieties of log general type. J. Am. Math. Soc. 23, 405–468 (2010) · Zbl 1210.14019 · doi:10.1090/S0894-0347-09-00649-3
[5] Birkar, C., Păun, M.: Minimal models, flips and finite generation: a tribute to V.V. Shokurov and Y.-T. Siu. In: Faber, et al. (eds.) Classification of Algebraic Varieties. European Mathematical Society Series of Congress Reports, pp. 77–113 (2010)
[6] Fujino, O.: Termination of 4-fold canonical flips. Publ. Res. Inst. Math. Sci. 40(1), 231–237 (2004); Addendum: Publ. Res. Inst. Math. Sci. 41(1), 251–257 (2005) · Zbl 1069.14017
[7] Fujita T.: On Zariski problem. Proc. Jpn. Acad. Ser. A 55, 106–110 (1979) · Zbl 0444.14026 · doi:10.3792/pjaa.55.106
[8] Fujita T.: Zariski decomposition and canonical rings of elliptic threefolds. J. Math. Soc. Jpn. 38, 19–37 (1986) · Zbl 0627.14031 · doi:10.2969/jmsj/03810019
[9] Kawamata, Y.: The Zariski decomposition of log-canonical divisors. In: Algebraic Geometry: Bowdoin 1985. Proceedings of Symposia in Pure Mathematics, vol. 46, pp. 425–434 (1987)
[10] Kawamata, Y., Matsuda, K., Matsuki, K.: Introduction to the minimal model problem. Algebraic Geometry (Sendai, 1985). Adv. Stud. Pure Math., no. 10, pp. 283–360. North-Holland, Amsterdam (1987) · Zbl 0672.14006
[11] Moriwaki A.: Semi-ampleness of the numerically effective part of the Zariski decomposition. J. Math. Kyoto Univ. 26, 465–481 (1986) · Zbl 0621.14005
[12] Nakayama, N.: Zariski decomposition and abundance. MSJ Memoirs 14, Tokyo (2004) · Zbl 1061.14018
[13] Prokhorov Yu.G.: On Zariski decomposition problem. Proc. Steklov Inst. Math. 240, 37–65 (2003) · Zbl 1092.14024
[14] Shokurov, V.V.: Letters of a bi-rationalist. V. Minimal log discrepancies and termination of log flips. Tr. Mat. Inst. Steklova 246. Algebr. Geom. Metody, Svyazi i Prilozh., pp. 328–351 (2004, Russian) · Zbl 1107.14012
[15] Shokurov, V.V.: Prelimiting flips. Tr. Mat. Inst. Steklova 240, Biratsion. Geom. Linein. Sist. Konechno Porozhdennye Algebry, pp. 82–219 (2003); translation in Proc. Steklov Inst. Math., 1(240), 75–213 (2003) · Zbl 1082.14019
[16] Shokurov V.V.: Letters of a bi-rationalist VII: ordered termination. Proc. Steklov Inst. Math. 264, 178–200 (2009) · Zbl 1312.14041 · doi:10.1134/S0081543809010192
[17] Zariski O.: The theorem of Rieman-Roch for high multiples of an effective divisor on an algebraic surface. Ann. Math. 76, 560–615 (1962) · Zbl 0124.37001 · doi:10.2307/1970376
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.